MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3543007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Granuloma (1876); Deformity/ Disfigurement (2360); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast augmentation revision with two 300cc mentor memorygel breast implants and experienced bilateral ruptures post-operatively.As a result, the patient is to undergo explantation on (b)(6) 2024.It was reported that the patient implanted the devices in 2005; the exact year is unknown.If mentor received additional information, a supplemental report will be submitted accordingly.This report is for the right side device.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Section d6b.Explantation date: on (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 22, 2024, mentor received additional information regarding the patient's replacement device.It was reported that the patient's replacement device was a 300cc mentor memorygel breast implant (catalog number 3507300mc) with serial number (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 13, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that no damage or anomalies were observed on the gel siltex mod-rnd 300cc breast implant.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable gel exposure.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number:(b)(4).
 
Additional Manufacturer Narrative
On december 17, 2024, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 06, 2025, mentor received additional information regarding what the patient experienced.It was reported that the patient also experienced implant site fluid collection (at the 10 o'clock position).Code e2403 has been added in section h6-health effect - clinical code: implant site fluid collection.On february 10, 2025, mentor received additional information regarding what the patient experienced.It was reported that the patient also experienced vascular calcifications on the right breast.In addition, the patient experienced silicone granuloma formations on the right axilla.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 19, 2025, a re-evaluation for the device was completed.Device re-evaluation summary: visual analysis of the returned sample revealed that no damage or anomalies were observed on the gel siltex mod-rnd 300cc breast implant.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable gel exposure.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Calcification and breast imaging calcification of a biomaterial occurs when calcium salts are deposited in the tissue capsule surrounding the implanted device.Calcification occurs in association with a wide variety of implanted prostheses, including breast implants, heart valves, vascular grafts, and soft contact lenses, as well as in the mature breast tissue of women that have not undergone breast surgery.Calcification of the fibrous capsule that may occur following implantation of breast prostheses is generally not of clinical significance, although it may exacerbate symptoms of capsular contracture.Concern has been raised, however; that calcification may interfere with tumor detection, because microcalcifications are considered a halfmark of malignant breast disease.Although clinicians have recommended pre- and post-surgical mammograms for augmentation patients to assist in distinguishing post-operative findings from calcification associated with malignancy, benign calcification resulting from surgery is generally considered distinguishable from malignant-type calcification.Further, no published reports were identified that document any actual occurrences of missed or delayed diagnoses attributable to capsular calcification.Calcification is not a phenomenon unique to breast implants.It occurs in 11 to 53 percent of women who underwent breast reduction procedures (abboud et aj.1995, m&nick et al.1990, brown et al.1987).In the breasts of women who have not undergone any breast surgery, the prevalence of benign calcifications increases progressively with age from 8 percent in women 25 to 29 years old up to 86 percent in women 75 to 79 years old (stomper et al.1996).Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20712524
Report Number1645337-2024-13538
Device Sequence Number21277881
Product Code FTR
UDI-Device Identifier00081317000679
UDI-Public(01)00081317000679(17)100606(10)5609392
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2010
Device Catalogue Number3543007
Device Lot Number5609392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/22/2024
12/17/2024
01/13/2025
02/06/2025
03/19/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/09/2024
01/06/2025
01/14/2025
02/26/2025
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale